Any one on topomax???? Or tried it in the past?

Discussion in 'Fibromyalgia Main Forum' started by KathyM, Apr 26, 2003.

  1. KathyM

    KathyM New Member

    I recently went to the doctor, and the issue of my not sleeping very well came up. I explained that my pain management/neurologist doctor started me on klonopin about eight months ago due to, bruxisim,waking up, racing thoughts etc. I have not really had a problem with it; so I am curious why my family practioner would want me to try topomax instead. I didn't ask her at the time (it had been a long wait just to see her) I finally got in with this doctor because I really needed someone knowledgeable, and for the basic fact of needing a family doctor. Trying to keep all of us on the same page so to speak. It was hard doing that, but now that I have had so many specialist, testing etc... I needed her also to guide me. I am not going to change meds yet (doctor's request until I have blood work done) Thyroid,swollen red fingers that are changing shape with the wrist pain is just too much for me to handle right now. The doctor took one look at my fingers, and after asking some questions said, "it could possibly be RA, and that is what I was tested for about two years ago, but RA factor was negative. So, I asked the doctor if one could still have RA without it showing in the blood. She said it could. Venting is what I needed tonight. I also see a orthopedic surgeon (hand specialist) soon. I need a diagnosis sooooo many things have changed in the last six months. I have never been so upset. I'm hanging in there the best I can. Any advice would be great thanks, Kathym
  2. Laura62

    Laura62 New Member

    Hi,

    Topamax has been prescribed for quite a few things...seizures, migraines, weight loss & bi-polar disorders.

    I have been on it for about five years now for "smelling things" that weren't there....and then suddenly having to sleep for a few minutes...including when I was driving...At that time I was not sleeping at all at night...and had rapid thoughts/mood swings...

    They thought it might be related to migraines or a possible seizure disorder..

    Anyways...depending on the dosage, when you first start taking it, it can make you very "foggy"..

    I know I had trouble forming words, concentrating...etc.

    But after a while, and with a lot of work, that side effect went away...I was also told to drink a lot of water, as kidney stones can also form as a side effect with Topamax.

    But I'm sure your doc will go over all of this with you.

    As far a sleep goes, lately I haven't been sleeping too well at all...

    But, it's also been five years, and I do not take anything else...

    Please keep in mind, these are just my observations, everyone has different reactions to medications...as with any drug, you need to keep in close contact with your doctor when taking something like Topamax...

    I hope this was of some help...:)

    Laura